Alert archive / Pennsylvania / Flash Flood Watches in 2016
Flash Flood Watch 3, NWS State College, PA
NWS State College, PA issued this flash flood watch at Jun 22, 2016, 4:47 AM EDT for 4 counties in Pennsylvania. It took effect at Jun 23, 2016, 2:00 AM EDT. It was in force for 102 min.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2016, 4:47 AM EDT (08:47 UTC)
- In effect from
- Jun 23, 2016, 2:00 AM EDT
- Expired
- Jun 23, 2016, 3:42 AM EDT
- In force
- 102 min
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Bedford County, PA, Franklin County, PA, Fulton County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 111 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
306 WGUS61 KCTP 220847 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 447 AM EDT WED JUN 22 2016 ...LOCALLY VERY HEAVY RAIN POSSIBLE LATE TONIGHT AND THURSDAY MORNING FROM THUNDERSTORMS... .AN AREA OF STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE MIDWEST THIS AFTERNOON AND EVENING...WILL RACE TO THE EAST- SOUTHEAST AND IMPACT PORTIONS OF SOUTHERN PENNSYLVANIA LATE TONIGHT AND EARLY THURSDAY WITH LOCALLY VERY HEAVY RAIN. PAZ033>036-222300- /O.NEW.KCTP.FF.A.0003.160623T0600Z-160623T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG 447 AM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHERN PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...BEDFORD...FRANKLIN...FULTON AND SOMERSET. * FROM LATE TONIGHT THROUGH THURSDAY MORNING * POTENTIALLY VERY HEAVY RAINFALL RATES FROM SEVERAL TRAINING THUNDERSTORMS WILL DEVELOP AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT, AND LIKELY CONTINUE THROUGH THE MID MORNING HOURS ON THURSDAY. RAINFALL OF 1.5 TO 2 INCHES OVER A 2 TO 3 HOUR PERIOD COULD BEGIN FLASH FLOODING ACROSS SOMERSET AND BEDFORD COUNTY. SOMEWHAT HIGHER AMOUNTS OF 2.5 INCHES OR MORE WILL BE NEEDED TO INITIATE FLASH FLOODING FURTHER TO THE EAST ACROSS FULTON AND FRANKLIN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW FLOOD SAFETY AND PREPAREDNESS INFORMATION AT TADD.WEATHER.GOV. && $$ LAMBERT/CERU
3 follow-up statements
772 WGUS61 KCTP 221844 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EDT WED JUN 22 2016 ...LOCALLY VERY HEAVY RAIN POSSIBLE LATE TONIGHT AND THURSDAY MORNING FROM THUNDERSTORMS... .AN AREA OF STRONG TO SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE MIDWEST THIS EVENING...WILL RACE TO THE EAST- SOUTHEAST AND IMPACT PORTIONS OF SOUTHERN PENNSYLVANIA LATE TONIGHT AND EARLY THURSDAY WITH LOCALLY VERY HEAVY RAIN. PAZ033>036-230245- /O.CON.KCTP.FF.A.0003.160623T0600Z-160623T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG 244 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT THURSDAY THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...BEDFORD...FRANKLIN...FULTON AND SOMERSET. * FROM 2 AM EDT THURSDAY THROUGH THURSDAY MORNING * POTENTIALLY VERY HEAVY RAINFALL RATES FROM SEVERAL TRAINING THUNDERSTORMS WILL DEVELOP AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT... AND LIKELY CONTINUE THROUGH THE MID MORNING HOURS ON THURSDAY. RAINFALL OF 1.5 TO 2 INCHES OVER A 2 TO 3 HOUR PERIOD COULD BEGIN FLASH FLOODING ACROSS SOMERSET AND BEDFORD COUNTY. SOMEWHAT HIGHER AMOUNTS OF 2.5 INCHES OR MORE WILL BE NEEDED TO INITIATE FLASH FLOODING FURTHER TO THE EAST ACROSS FULTON AND FRANKLIN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW FLOOD SAFETY AND PREPAREDNESS INFORMATION AT TADD.WEATHER.GOV. && $$
802 WGUS61 KCTP 230223 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 1023 PM EDT WED JUN 22 2016 ...LOCALLY VERY HEAVY RAIN POSSIBLE OVERNIGHT AND THURSDAY MORNING FROM THUNDERSTORMS... .AN AREA OF STRONG THUNDERSTORMS WILL DROP THROUGH THE OHIO VALLEY AND DIVE SOUTHEASTWARD...IMPACT PORTIONS OF SOUTHERN PENNSYLVANIA OVERNIGHT AND EARLY THURSDAY WITH LOCALLY HEAVY RAIN. PAZ033>036-231600- /O.CON.KCTP.FF.A.0003.160623T0600Z-160623T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG 1023 PM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 AM EDT THURSDAY THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREAS...BEDFORD...FRANKLIN...FULTON AND SOMERSET. * FROM 2 AM EDT THURSDAY THROUGH THURSDAY MORNING * POTENTIALLY VERY HEAVY RAINFALL RATES FROM SEVERAL TRAINING THUNDERSTORMS WILL DEVELOP AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT... AND LIKELY CONTINUE THROUGH THE MID MORNING HOURS ON THURSDAY. RAINFALL OF 1.5 TO 2 INCHES OVER A 2 TO 3 HOUR PERIOD COULD BEGIN FLASH FLOODING ACROSS SOMERSET AND BEDFORD COUNTY. SOMEWHAT HIGHER AMOUNTS OF 2.5 INCHES OR MORE WILL BE NEEDED TO INITIATE FLASH FLOODING FURTHER TO THE EAST ACROSS FULTON AND FRANKLIN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REVIEW FLOOD SAFETY AND PREPAREDNESS INFORMATION AT TADD.WEATHER.GOV. && $$ DEVOIR
248 WGUS61 KCTP 230742 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 342 AM EDT THU JUN 23 2016 PAZ033>036-230845- /O.CAN.KCTP.FF.A.0003.000000T0000Z-160623T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...SOMERSET...BEDFORD...MCCONNELLSBURG... CHAMBERSBURG 342 AM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS BEEN CANCELLED. A LARGE AREA OF THUNDERSTORMS AND HEAVY RAIN WILL TRACK SOUTH OF THE PENNSYLVANIA...MARYLAND BORDER DURING THE MID MORNING HOURS TODAY...AND JUST BRUSH SOUTH-CENTRAL PENNSYLVANIA AND THE LAUREL HIGHLANDS WITH A FEW HOUR PERIOD OF LIGHT TO MODERATE RAIN AND AN OCCASIONAL RUMBLE OF THUNDER. $$ LAMBERT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 4:37 AM EDT, 10 minutes earlier.
Area forecast discussion, Jun 22, 4:37 AM EDT, 10 minutes before
Area Forecast Discussion National Weather Service State College PA 437 AM EDT WED JUN 22 2016 .SYNOPSIS... A cold front will sag south of the Mason-Dixon line early this morning. Dry air moving down from the north will keep Central PA dry today. A frontal system moving out of the Midwest will bring a new chance for rain and occasional thunderstorms tonight and Thursday. Dry weather should return for Friday and last throughout the coming weekend. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... Cooler and drier air will filter south across the region early today. Periods of strato and altocu clouds with a few brief, isolated showers, will occur across the NE quadrant of the CWA invof an east-west mid level frontal boundary and higher llvl theta-e air. Elsewhere...mainly clear skies will be found, and wind will be light. Early morning lows will average in the 50s. Some of the perennial cooler northern valleys will dip into the chilly upper 40s. Some of the urban areas across the Lower Susq valley will stay AOA the 60F mark. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM THURSDAY/... Today may be a little breezy, with winds picking up out of the west through the morning. Gusts could get into the 20s in the afternoon. There will be a mix of sunshine and high-based strato cu and some alto cu drifting east-southeast across the region. POPS will be mainly AOB 10 percent. Max temps will be in the m-u70s across the northern and western mtns...and in the l80s throughout the Susq Valley. Significant area of fast moving showers and thunderstorms (at the northern edge of a possible progressive derecho) will move ESE into cwa later tonight and early Thursday. SPC Day 1 outlook has expanded the marginal and slight risk to collectively cover about the SW half to two- thirds of the CWA tonight and early Thursday morning. The Slight Risk covers the Southern Tier of PA Thursday (Day 2)...with the Marginal Risk blanketing the rest of the CWA. In addition to a threat of severe weather (especially across the SW half of the CWA) there will be some heavy downpours accompanying the storms - perhaps over 2 inches in just a few- several hour period. Given that most of the CWA has been very dry so far this month, thinking is that rain will be beneficial, but will have to monitor the intensities of the rain for any localized flooding. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... After system moves through by midday Thursday, the region will be under a rather high height, mean trof into early Saturday with dry weather and seasonal temperatures with low humidities. Ridging builds to our south and west over the weekend with rising heights and warm to hot weather by the end of the weekend. Heights fall early next week as trof develops to our north. Unsettled weather likely to return to region early next week with this pattern. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... VFR conditions overall overnight and through Wednesday. MVFR conditions at THV should continue due to trapped low level moisture due to recent rainfall. Good VFR will continue through Wednesday with west winds to 10-15 knots. The next concern will be tomorrow night due to a warm front and the advection of warm moist air due to southwesterly flow. OUTLOOK... Wed PM-Thu...Possible restrictions with showers and thunderstorms. Fri+Sat...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte/Lambert NEAR TERM...La Corte/Lambert SHORT TERM...Dangelo LONG TERM...Ross AVIATION...Ceru/RXR
Hazardous weather outlook, Jun 21, 2:46 PM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 246 PM EDT TUE JUN 21 2016 PAZ006-011-012-037-041-042-045-046-049-051>053-221900- POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND- COLUMBIA- 246 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-005-010-017>019-024>028-033>036-050-056>059-063>066-221900- WARREN-MCKEAN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 246 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY NIGHT AND DURING THE DAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flash Flood Watches in Pennsylvania, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.